Results 1 to 5 of 5
Any help out there for Lexapro withdrawals?
  1. #1
    SinColchester is offline New Member
    Join Date
    Sep 2010
    Posts
    1

    Question Any help out there for Lexapro withdrawals?

    I recently quit taking Lexapro "cold turkey" after taking 20 mg for over 3 years. Thanks to the Drugs.com website, I learned that I am not dying or going crazy, I am experiencing horrible withdrawal symptoms. I can't function in every day life anymore due to the "brain zaps", dizzyness, crying spells, hot flashes and headaches. I am a single mom of 2 kids, one of them being a special needs child and I need to be at my best for them. Right now I feel completely useless both at home and at work. Does anyone know of anything on the market to counteract these symptoms?

  2. #2
    Robert_325 is offline Diamond Elite
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    12,748

    Default

    Quote Originally Posted by SinColchester View Post
    I recently quit taking Lexapro "cold turkey" after taking 20 mg for over 3 years. Thanks to the Drugs.com website, I learned that I am not dying or going crazy, I am experiencing horrible withdrawal symptoms. I can't function in every day life anymore due to the "brain zaps", dizzyness, crying spells, hot flashes and headaches. I am a single mom of 2 kids, one of them being a special needs child and I need to be at my best for them. Right now I feel completely useless both at home and at work. Does anyone know of anything on the market to counteract these symptoms?





    The biggest thread on this entire forum is for dealing with.lexapro w/d symptoms. Here is the link. Hope it helps. There are right at 12,000 posts on that thread. God bless.


    https://www.drugs.com/forum/featured...wal-24681.html
    Last edited by Anonymous; 09-14-2010 at 10:36 PM.

  3. #3
    annienutz is offline New Member
    Join Date
    Sep 2010
    Posts
    2

    Default

    Sin-
    I am 5 weeks ct from 20 mgs for 3 years (20 years of ad use, in total). 8 hours from the first missed dose, it was "Katy, bar the door!" : dizzy, nauseaus,sweats, head zaps. Because I recognized what I believed to be wd symptoms after a couple of days, I found this site.
    It does get better!!! Omega-3 for general brain and vascular health (can't hurt ya), benedryl for sleep and any sinus stuff (that's wd, too!), and a good multi-vit that has B's and magnesium. I am retired, my kids are grown, and have a wonderful spouse so I had it "easy". Please think about tapering. Not because you're are doing it "wrong" but because you need to function more effectively for your family. Apparently, tapering will help you to do that when you don't have the luxury of "dropping out" till you feel better. I still have some wd effects but they get less frequent and subside quickly. I don't look forward to phase2, but I'm not going to dread it. Please know that you aren't alone and even this drug's worst is nothing you can't overcome

  4. #4
    Join Date
    Aug 2010
    Posts
    252

    Default

    Wow I thought the wds from lexapro for me where bad. I was taking20 mg at the end. Decided I was fine and started the taper process. My own process. Half a pill everyday for a week... then a quarter. Well form there I just listened to my body. If I needed a piece (small piece) I would take it. I had the zaps for a while. I guess they just weren’t as bad.

  5. #5
    Let it be is offline New Member
    Join Date
    May 2011
    Posts
    1

    Wink kickin lexapro to the curb!

    Its possible! It is possible to get off of lexapro without major withdrawl side effects.
    I was taking 10mg for around 7 months for GAD, once i felt i could control my anxiety with other natural remedies and techniques i decided it was time to kick this foreign drug out of my body.
    After consulting with a doctor, We made out a plan to get me off the pills completely in 3 months. I cut the pill dosage back only 25% and took 3/4th of a pill for 2 1/2 weeks with NO side effects. After i cut my dose down to half a pill, and took this dose for 2 1/2 weeks. During this time i did have some tingling throughout my body but nothing that did not pass. When ever i would have any type of awkward feeling i would just shake it off and remind myself, "this too shall pass". I am so ready to just be off this drug and have it completely out of my body!
    I also did some research to help these tingly sensations and came across, OMEGA-3 SUPPLEMENTS FISH OILS. 500MG and B COMPLEX- vitamin B and many more. These both have almost completely voided out any symptoms i was having. Drinking atleast 9 glasses of water a day, alone with green tea will help to clear the toxins left over in your body.
    I am now down to 25% or 1/4th of the 10 mg. and again only experiencing light body sensations.
    If having issues sleeping, taking a hot shower before bed, and also drinking CAMMOMILE tea can help to set you in the right mood for bed. A little more of a cushion can be an option of taking MELATONIN ( your body's sleeping brain chemical" this will help for you to get a deeper sleep. Get a wash cloth warm or cold and put it over your eyes for a relaxing, peaceful night.
    I really wanted to post on this website to let others know that GETTING OFF LEXAPRO IS POSSIBLE! You really must be ready to be off the medicine along with the agreement of your supervising doctor. Tapering SLOWLY is key. Tapering off the medicine too quickly strips your body of the good brain chemicals because your body has not yet gotten use to remaking this chemical for you at a normal pace.
    If any one else has any great tips! please reply! or even any questions! i want to make sure people have HOPE. HOPE is the main ingredient in all things of life. One must always have hope!

Similar Threads

  1. Lexapro Withdrawals (advice please!)
    By opheliatate in forum Featured Drugs
    Replies: 5
    Last Post: 11-09-2016, 05:49 AM
  2. Lexapro withdrawals
    By Brozak in forum Latest Drug Related News
    Replies: 2
    Last Post: 07-29-2006, 06:35 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22